Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2000, 6:49 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 27, 2000, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272351 SVRBNA TNC021-147-280015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 649 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEATHAM COUNTY IN TENNESSEE SOUTHERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 715 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ASHLAND CITY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTH OF SPRINGFIELD AT 715 PM CDT DAMAGING WINDS AND HAIL WITH HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. TAK\E COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:36 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 2:36 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT WED JUL 26 2000 CURRENT...ISOLATED THUNDERSTORMS HAVE POPPED UP AS EXPECTED MAINLY OVER S AND E. TEMPS IN LOWER 90S...BUT HOLDING IN 80S HIGHER ELEVATIONS. FORECAST...WEAK PRESSURE FIELD TO CONTINUE W/ POSSIBILITY OF TROF LATER FRI INTO SAT...BUT LOOKS DOUBTFUL. ETA MODEL LOOKS TOO STRONG AGAIN ON NEXT S/WV IN CENTRAL PLAINS WHICH STRETCHES ENERGY FROM ERN OK-PAH BY 48 HOURS AND PASSES ASSOCIATED SURFACE TROF ACROSS WRN TN INTO MDL TN LATER FRI AND FRI NITE B4 IT WASHES OUT. ETA VERY WET AFTER 30 HOURS BUT THE OTHER MODELS LOOK MORE REALISTIC W/ A LESS AMPILIFED S/WV AND LESSER PCPN AMOUNTS/POPS. ANYWAY...IF TROF DOES GET HERE FRI OR FRI NITE WILL BE OF SUCH A WEAK NATURE TO PRECLUDE HIER POPS. WILL BASICALLY GO WITH ONGOING FORECAST BUT BUMP UP NGM POPS A LITTLE FRI NITE AND SAT...MORE IN LINE WITH AVN. NEXT FRONTAL SYSTEM TO OUR N WILL TRY AND DROP DOWN CLOSER BY SUNDAY...WILL WAIT AND SEE (AND HOPE FOR BEST!) AS FOR TEMPS...COULD NOT FIND MUCH FAULT WITH NGM MOS. BNA BE 69/93/70/91 -234 CSV BE 63/85/64/85 1223 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 27 min |
| Jul 27, 6:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.